Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 112, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 27, 2001, 7:44 PM CDT for Phillips County, Arkansas. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 27, 2001, 7:44 PM CDT (00:44 UTC)
- Expired
- May 27, 2001, 8:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Phillips County, AR
The radar
The Memphis radar (KNQA), 116 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:11 PM CDT | Hail 0.75 | West Helena, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 280053 SVRMEM ARC107-280115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...RETRANSMITTED NATIONAL WEATHER SERVICE MEMPHIS TN 744 PM CDT SUN MAY 27 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PHILLIPS COUNTY IN EASTERN ARKANSAS * UNTIL 815 PM CDT. * AT 741 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER LEXA...MOVING EAST AT 25 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 815 PM CDT INCLUDE... LEXA... WEST HELENA... HELENA... .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER IN A STURDY BUILDING. .STAYS TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3466 9087 3448 9087 3449 9057 3466 9056
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:17 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 27, 3:17 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 317 PM CDT SUN MAY 27 2001 SURFACE BOUNDARY APPARENTLY NEAR LIT-GTR LINE AT 19Z. CONVECTION NEAR THE BOUNDARY...JUST SOUTH OF CWA...WILL DRIFT SLOWLY NORTH INTO SOUTHERN PART OF CWA TONIGHT. IN ADDITION...CONVECTION OVER KANSAS WILL MOVE SOUTHEASTWARD ALONG THE BOUNDARY TONIGHT. WILL GO LIKELY POPS ACROSS THE SOUTH...AND 40-50 PERCENT ELSEWHERE... SINCE PATH OF KANSAS MCS A LITTLE MORE UNCERTAIN. WILL KEEP SPC SEVERE OUTLOOK. CONVECTION OVERNIGHT WILL SERVE TO FORCE THE FRONT A LITTLE FURTHER SOUTH...AT LEAST ACCORDING TO THE ETA/AVN SOLUTIONS. WILL LEAVE POPS IN MONDAY FORECAST...BUT EXPECT MOST ACTIVITY IN THE MORNING. LOOKS LIKE BOUNDARY WILL STAY SOUTH OF THE AREA UNTIL WEDNESDAY AFTERNOON. CANNOT RULE OUT POSSIBILITY OF ANOTHER MCS TOMORROW NIGHT OR TUESDAY...BUT CURRENT INDICATIONS ARE THAT THEY SHOULD BE SOUTH AND WEST OF CWA. ANOTHER TROF COMING THROUGH ABOUT THURSDAY...THEN QUIET FOR NEXT WEEKEND. TEMPS...WILL BE DEPENDING ON WHETHER MOISTURE MAKES IT BACK INTO AREA WITH WARM FRONT TONIGHT. WILL PROBABLY UNDERCUT NORTHEAST AND GO ABOVE GUIDANCE SOUTH. WILL ALSO UNDERCUT A DEGREE OR TWO ON MONDAY. WILL GO WITH COMPROMISE AFTER MONDAY. 10 PRELIM NUMBERS MEM EB 066/082 065/085 065 541 MKL EB 059/081 057/083 057 541 JBR EB 063/083 061/084 060 531 TUP TB 064/083 063/085 063 652 .MEG...NONE.
In the hours before
Special weather statement, May 27, 3:38 PM CDT, 4 hours 6 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-280300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 338 PM CDT SUN MAY 27 2001 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT TONIGHT ACROSS NORTH MISSISSIPPI...EAST ARKANSAS AND PORTIONS OF WEST TENNESSEE. THE AREA OF CONCERN IS GENERALLY ALONG AND SOUTH OF A LINE FROM PARAGOULD ARKANSAS...TO DYERSBURG... TO DECATURVILLE TENNESSEE. THIS INCLUDES THE CITIES OF JONESBORO... BLYTHEVILLE...DYERSBURG...JACKSON...MEMPHIS...CORINTH...OXFORD AND TUPELO. A WARM FRONT EXTENDED FROM KANSAS ACROSS CENTRAL ARKANSAS INTO MISSISSIPPI THIS AFTERNOON. MOIST...UNSTABLE AIR IS BEING PUMPED INTO THE MID-SOUTH OVER THE FRONT. THUNDERSTORMS HAVE DEVELOPED OVER SOUTHERN ARKANSAS AND CENTRAL MISSISSIPPI THIS AFTERNOON...AND WILL MOVE INTO PORTIONS OF NORTH MISSISSIPPI DURING THE EVENING. IN ADDITION...THUNDERSTORMS THAT HAVE DEVELOPED OVER KANSAS WILL MOVE INTO THE MID-SOUTH AREA AFTER MIDNIGHT TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. CONDITIONS WILL BE FAVORABLE FOR SEVERE WEATHER ACROSS NORTH MISSISSIPPI MOST OF THIS EVENING...AND OVER MOST OF THE AREA AFTER MIDNIGHT. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION AND CABLE TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.